MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 19AGN-751
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Hemoptysis (1887)
Date of Event 11/14/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 19mm sjm regent heart valve was selected for implantation.During the procedure, when the device was rotated to position the valve.There was notable resistance felt while rotating.It was then noted that the device was fractured near the annulus of the patient.The valve was then replaced with another 19mm sjm regent heart valve to resolve the event.The patient remained hemodynamically stable throughout the procedure.The replacement of the valve caused a delay of approximately 40 minutes.12 hours following the procedure, low cardiac output was noted and the patient was placed on ecmo.The patients hemodynamics and ejection fraction (ef) values improved.On (b)(6) 2022, the patient passed away due to hemoptysis.It is believed that prolonged bypass and cross-clamp time during the procedure contributed towards patient death.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received: it was reported that the 19mm sjm regent heart valve was selected for implantation for an aortic valve replacement procedure.The leaflets on the fractured device did not dislodge.The valve was then replaced with another 19mm sjm regent heart valve to resolve the event.12 hours following the procedure, low cardiac output was noted and the patient was placed on ecmo.The patients hemodynamics and ejection fraction (ef) values improved.It was noted that massive hemoptysis was observed.On (b)(6) 2022, the patient passed away.The cause of death was noted to have been due to low cardiac output due to prolonged bypass and cross-clamp time during the procedure.
 
Additional Manufacturer Narrative
An event of notable resistance felt when rotating the valve during procedure, device fracture causing delayed procedure, low cardiac output, massive hemoptysis and patient death was reported.The investigation found the orifice of the valve was chipped.The valve rotated freely with no resistance noted upon return to abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.The cause of the device fracture could not be conclusively determined, however is consistent with rotating the valve through resistance.

Brand Name
REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16039925
Report Number2135147-2022-02697
Device Sequence Number17696888
Product Code LWQ
UDI-Device Identifier05414734005869
UDI-Public05414734005869
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2025
Device Model Number19AGN-751
Device Catalogue Number19AGN-751
Device Lot Number7737031
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale